Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Frequent rashes after using lacocalamine, in red and light white spots, itching. What are they?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
My friend has a skin problem which is chronic. His skin gets red rashes pretty frequently which after using lacocalamine and other medicines fades.
Also, around 6 months back, white spots got developed on his skin and inspite of medication no change has been observed.

There are two types of distinct skin problem.
1. red rashes - small red dots raised above skin surface. They get subsided to an extent by medicine but do not go fully.
2. light white spots on skin on the surface. He is having this problem for about a year now but they have shown no response to any medicine.

Both these skin problems have not even the slightest of itching sensation.
Pl. help. Thanks
Posted Sat, 21 Apr 2012 in Pigmentation Problems
Answered by Dr. P V S Prasad 6 hours later

Thanks for your query.

You have mentioed two problems in your friend

1. The first problem could be psoriasis as you said they are red small raised lesions.this could occur without itchy recurrent and may subside some time with minimal treatment
It is usually a chronic partly genetic and partly stress induced disease
It is usually controlled with corticosteroid ointments

2. The second problem could be vitiligo as there are white patches. This is considered as auto immune disease and may be associated with psoriasis as well. This responds with intake of psoralen followed by sun exposure. Incidentally psoriasis also responds with sun exposure.

However it is better to be confirmed by a dermatologist as the treatment depends on the sites and areas of involvement.

Hope this answers the query.

Prasad pvs
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor